Alert archive / New Mexico / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 35, NWS Albuquerque, NM

May 21, 2012De Baca County, Guadalupe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at May 21, 2012, 3:11 PM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2012, 3:11 PM MDT (21:11 UTC)
Expired
May 21, 2012, 4:15 PM MDT
In force
64 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties De Baca County, NM, Guadalupe County, NM

The radar

The Cannon AFB radar (KFDX), 126 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:24 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2012-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2012-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
1679 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WUUS55 KABQ 212111
SVRABQ
NMC011-019-212215-
/O.NEW.KABQ.SV.W.0035.120521T2111Z-120521T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
311 PM MDT MON MAY 21 2012

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  SOUTHWESTERN GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 415 PM MDT

* AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR VAUGHN...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PASTURA...

LAT...LON 3484 10480 3439 10482 3446 10529 3472 10527
TIME...MOT...LOC 2112Z 280DEG 7KT 3460 10520

$$
3 follow-up statements
203 
WWUS55 KABQ 212122
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
322 PM MDT MON MAY 21 2012

NMC011-019-212215-
/O.CON.KABQ.SV.W.0035.000000T0000Z-120521T2215Z/
DE BACA-GUADALUPE-
322 PM MDT MON MAY 21 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
GUADALUPE AND WEST CENTRAL DE BACA COUNTIES UNTIL 415 PM MDT...

AT 321 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 3 MILES NORTH OF VAUGHN...MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PASTURA...PORTIONS OF HIGHWAY 54 BETWEEN VAUGHN AND PASTURA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3455 10525 3471 10525 3484 10480 3439 10482
TIME...MOT...LOC 2121Z 259DEG 19KT 3464 10516

$$
225 
WWUS55 KABQ 212140
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT MON MAY 21 2012

NMC011-019-212215-
/O.CON.KABQ.SV.W.0035.000000T0000Z-120521T2215Z/
DE BACA-GUADALUPE-
340 PM MDT MON MAY 21 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
GUADALUPE AND NORTHWESTERN DE BACA COUNTIES UNTIL 415 PM MDT...

AT 339 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF PASTURA...OR ABOUT
10 MILES NORTHEAST OF VAUGHN...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL SOUTHWEST GUADALUPE COUNTY..PORTIONS OF HIGHWAY 54

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3459 10516 3470 10517 3484 10480 3446 10484
TIME...MOT...LOC 2139Z 252DEG 21KT 3469 10503

$$
826 
WWUS55 KABQ 212157
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT MON MAY 21 2012

NMC011-019-212215-
/O.CON.KABQ.SV.W.0035.000000T0000Z-120521T2215Z/
DE BACA-GUADALUPE-
357 PM MDT MON MAY 21 2012

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
GUADALUPE AND EXTREME NORTHWESTERN DE BACA COUNTIES UNTIL 415 PM
MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PASTURA...OR ABOUT 17 MILES NORTHEAST OF VAUGHN...MOVING
EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  RURAL GUADALUPE COUNTY...PORTIONS OF HIGHWAY 54 

LAT...LON 3461 10508 3472 10512 3484 10480 3454 10484
TIME...MOT...LOC 2156Z 252DEG 21KT 3472 10491

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:46 AM MDT, 11 hours 25 minutes earlier.

Area forecast discussion, May 21, 3:46 AM MDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 AM MDT MON MAY 21 2012

.DISCUSSION...BETTER BOUNDARY LAYER MOISTURE CONTINUES TO SURGE
BACK WEST TOWARD THE CONTINENTAL DIVIDE OF NEW MEXICO THIS
MORNING...AND GAP/CANYON WINDS CONTINUE TO IMPACT FAVORED LOCALES
NEAR THE CENTRAL VALLEYS. HIGHEST DEWPOINTS ARE FOUND IN THE FAR
EASTERN PLAINS...AND A COUPLE OF SPLITTING THUNDERSTORMS DEVELOPED
EARLY THIS MORNING WHERE THE DEEPEST MOISTURE HAS BEEN PUSHING
WEST. THE UPPER LEVELS ARE DEFINED BY FAIRLY WEAK WIND
SPEEDS...GENERALLY CONSISTING OF A WEST NORTHWESTERLY DIRECTION AS
THE CENTER OF A DOME OF HIGH PRESSURE REMAINS IN NORTH CENTRAL OLD
MEXICO. THE RELATIVELY BETTER PLACEMENT OF MOISTURE IS EXPECTED TO
YIELD A HIGHER COVERAGE AND PROBABILITY OF SHOWER/STORMS
TODAY...BUT THE BOUNDARY LAYER WILL STILL REMAIN QUITE DRY ALONG
AND WEST OF THE RIO GRANDE. THIS WILL KEEP DRY STORMS AND VIRGA IN
THE FORECAST FOR THESE AREAS...WHILE FARTHER EAST BETTER CHANCES
OF WETTING PRECIPITATION WILL BE FOUND. IN THE EAST THE NAM
DEPICTS HIGH INSTABILITY WITH DECENT CAPE VALUES AMIDST DEEP
DIRECTIONAL WIND SHEAR. A STORM OR TWO COULD BECOME STRONG TO
SEVERE IF A SUBSTANTIAL CONVECTIVE COLD POOL IS GENERATED ONCE
STORMS BEGIN ROLLING OFF OF THE EAST SLOPES OF THE CENTRAL
MOUNTAIN CHAIN.

STORMS WILL DECREASE IN COVERAGE TONIGHT...AND ANY GUSTY WINDS
SHOULD REMAIN LOCALIZED AND DRIVEN ONLY BY ANY REMNANT CONVECTIVE
OUTFLOWS. INTO TUESDAY...THE PATTERN QUICKLY BEGINS TO SHIFT BACK
TO A DRIER ONE. WHILE THE CORE OF THE UPPER HIGH WILL REMAIN OVER
EASTERN SONORA/WESTERN CHIHUAHUA...SIGNS OF A BREAK DOWN WILL BE
EVIDENT AS STRONGER WESTERLIES BEGIN TO SAG INTO THE CENTRAL
ROCKIES AND INTERMOUNTAIN WEST. A LEE SIDE SURFACE TROUGH WILL
RAPIDLY TAKE SHAPE...STEERING ANY REMNANT BOUNDARY LAYER MOISTURE TO
THE EAST. THIS WILL RE-ORIENT SHOWER/STORM THREAT INTO THE FAR
EASTERN PLAINS AND PERHAPS OVER THE NORTHERN SACRAMENTOS.
TEMPERATURES WILL CLIMB...ESPECIALLY ALONG AND EAST OF THE CENTRAL
MOUNTAIN CHAIN.

BY WEDNESDAY THE LONGER WAVE PATTERN WILL BE DEFINED BY INCREASING
CYCLONICALLY CURVED FLOW OVER THE NORTHERN AND CENTRAL ROCKIES AS
A LARGE SCALE PERTURBATION DEVELOPS. THIS WILL STRENGTHEN THE WEST
SOUTHWEST WINDS ALOFT OVER NEW MEXICO WHILE THE LEE SIDE SURFACE
LOW DEEPENS SUBSTANTIALLY...CREATING A STOUT SURFACE GRADIENT OVER
THE STATE. WIDESPREAD CRITICAL FIRE WEATHER AND STRONG TO POSSIBLY
EVEN DAMAGING WINDS COULD BE OBSERVED WEDNESDAY IF CURRENT TRENDS
HOLD. TEMPERATURES WILL BE SEVERAL DEGREES ABOVE NORMAL AREA WIDE
WITH VIRTUALLY NO CLOUD COVER EXPECTED.

A FIRST PIECE OF ENERGY WILL QUICKLY EJECT INTO THE UPPER MIDWEST
BY THURSDAY WHILE A SECONDARY ONE BEGINS TO ROUND THE PACIFIC
NORTHWEST STATES. THIS WILL KEEP STRONG FLOW ALOFT OVER NEW
MEXICO...AND A CYCLIC DEVELOPMENT OF A NEW SURFACE LOW WILL
FOLLOW. WINDS DO NOT APPEAR AS STRONG AS WEDNESDAY...BUT
WIDESPREAD WINDY CONDITIONS ARE A GOOD BET ALONG WITH THE
REPETITIVE CRITICAL FIRE WEATHER.

BY FRIDAY THE MODELS DEPICT THE SECONDARY LOBE OF UPPER LEVEL
ENERGY OVER CALIFORNIA AND NEVADA. UPPER LEVEL WINDS WOULD BE
EXPECTED TO WEAKEN SOME...BUT STILL REMAIN FAIRLY STIFF. THE
SURFACE LOW WOULD BE ERODED AWAY AS A SURFACE BOUNDARY BEGINS TO
BACK TOWARD THE FRONT RANGE. THIS BOUNDARY COULD POTENTIALLY BRING
SOME MOISTURE IN WHILE A RETURN FLOW OFF OF THE GULF ATTEMPTS TO
MEET UP WITH IT IN WEST TEXAS. THIS MOISTURE COULD PUSH INTO THE
EASTERN PLAINS OF NEW MEXICO BY SATURDAY AND SUNDAY AS LOBES OF
ENERGY BEGIN TO SHED OFF OF THE PARENT UPPER LOW...ULTIMATELY
INCREASING CHANCES FOR STORMS IN THE EASTERN ZONES.

52

&&

.AVIATION...AREAS OF MVFR CIGS...WITH ISOLD TO LOCAL IFR CIGS WILL
OBSCURE HIGHER TERRAIN OVER THE CENTRAL MOUNTAIN CHAIN AND ACROSS
THE PLAINS TO THE TEXAS BORDER THROUGH 16Z. ISOLD MVFR CIGS ALSO
WILL BE FOUND WEST OF THE CENTRAL MOUNTAIN CHAIN OVER AND IN VCNTY
OF THE JEMEZ MOUNTAINS DURING THE MORNING. ISOLATED THUNDERSTORMS
ALONG THE INTERSTATE 40 CORRIDOR AT 09Z AND IN CHAVES COUNTY WILL
BECOME MORE WIDESPREAD BY 18Z...WITH ADDITIONAL THUNDERSTORM
DEVELOPMENT FROM THE CONTDVD EAST OVER THE CENTRAL MOUNTAIN CHAIN
AFT 18Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

&&

.FIRE WEATHER...LOW LEVEL MOISTURE HAS WORKED ITS WAY WESTWARD TO
THE JEMEZ MOUNTAINS AND TO NEAR THE GRANTS AREA EARLY THIS
MORNING. THIS WILL SET THE STAGE FOR ISOLATED TO SCATTERED SHOWERS
AND THUNDERSTORMS FROM THE CONTINENTAL DIVIDE EAST TO THE TEXAS
BORDER TODAY. IN FACT...SOME SHOWERS AND STORMS HAVE ALREADY
DEVELOPED OVER THE EASTERN PLAINS EARLY THIS MORNING. SHOWERS AND
STORMS WILL BE FEWER AND TREND TOWARDS DRIER AND WINDIER FROM THE
RIO GRANDE VALLEY TO THE CONTDVD AS MIN RH VALUES RANGE FROM 7 TO
15 PERCENT ACROSS THIS AREA. OVERNIGHT RH RECOVERIES TONIGHT WILL
BE POOR OR AT BEST FAIR FROM THE CONTDVD TO THE ARIZONA BORDER.

SOME LOW LEVEL MOISTURE MAY TRY TO OOZE BACK INTO THE RIO GRANDE
VALLEY TONIGHT...BUT ALL IN ALL...TUESDAY SHOULD BE A DRIER DAY WITH
INCREASING WINDS. MIN RH VALUES WILL FALL TO 10 PERCENT OR LOWER
TUESDAY AFTERNOON NEARLY EVERYWHERE AS THE LOW LEVEL MOISTURE IS
SHUNTED EASTWARD...WITH ANY SHOWERS AND STORMS THAT MANAGE TO ERUPT
RELEGATED TO THE CENTRAL MOUNTAIN CHAIN AND EASTERN PLAINS. THE
WESTERN MOUNTAINS AND EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN WILL
BE FEATURED FOR CRITICAL FIRE WX POTENTIAL...AND WILL GO AHEAD AND
ISSUE A WATCH FOR THIS REGION.

AFTER A WARMER THAN NORMAL TUESDAY NIGHT WITH POOR RH RECOVERIES
FORECAST ACROSS VIRTUALLY ALL OF NORTHERN AND CENTRAL NEW
MEXICO...CRITICAL FIRE WEATHER CONDITIONS WILL BE WIDESPREAD
WEDNESDAY. HIGH HAINES...MIN RH VALUES BETWEEN 5 AND 10
PERCENT...AND HIGH TEMPERATURES WELL ABOVE AVERAGE ARE EXPECTED.
MIXING HEIGHTS TO 500 MB AND A DEEPENING SURFACE LOW TO POSSIBLY 988
MB WILL ALLOW FOR STRONG WESTERLY WINDS TO DEVELOP...WITH GUSTS TO
60 MPH NOT OUT OF THE QUESTION. GUSTY WINDS AND CRITICALLY LOW RH
VALUES WILL PERSIST WEDNESDAY EVENING AS WELL...LEADING TO WHAT
COULD TURN OUT TO BE A GOOD 12 HOURS OF CRITICAL
CONDITIONS...ESPECIALLY ALONG THE INTERSTATE 40 CORRIDOR. THEREFORE
A WATCH WILL BE ISSUED FOR WEDNESDAY AND WEDNESDAY EVENING FOR ALL
ZONES. SPOTTIER CRITICAL CONDITIONS COULD PERSIST THROUGH THE
OVERNIGHT HOURS WEDNESDAY NIGHT.

ON THURSDAY THERE COULD BE A SLIGHT INCREASE IN LOW LEVEL MOISTURE
OVER THE NORTH...SO THAT CRITICAL CONDITIONS WILL BE FOCUSED ALONG
AND SOUTH OF INTERSTATE 40 AND OVER THE NORTHEAST.  TEMPERATURES
WILL ALSO BEGIN TO FALL TO NEAR AVERAGE OR BELOW IN THE NORTHWEST
THIRD. CHANCES FOR A FEW SHOWERS AND STORMS RETURN TO THE EASTERN
PLAINS BY FRIDAY NIGHT AS A FRONT INCREASES LOW LEVEL MOISTURE
THERE. HOWEVER...THE WESTERN MOUNTAINS MAY SEE CRITICAL CONDITIONS
FRIDAY AFTERNOON AS AN UPPER LEVEL STORM SYSTEM ORGANIZES OVER THE
GREAT BASIN. VENTILATION THROUGH THE WORK WEEK WILL BE VERY GOOD TO
EXCELLENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  88  51  88  52 /   0   0   0   0
DULCE...........................  82  37  83  36 /   5   5   0   0
CUBA............................  84  40  86  38 /   5  10   0   0
GALLUP..........................  86  44  85  48 /   0   0   0   0
EL MORRO........................  82  41  82  40 /   5   5   0   0
GRANTS..........................  83  41  85  43 /   5  10   0   0
QUEMADO.........................  84  48  83  47 /   0   0   0   0
GLENWOOD........................  90  48  90  49 /   0   0   0   0
CHAMA...........................  74  36  76  34 /  10  10   0   0
LOS ALAMOS......................  79  52  83  51 /  10  10   0   0
PECOS...........................  78  49  83  50 /  20  20  10   5
CERRO/QUESTA....................  76  42  80  39 /  20  10   5   5
RED RIVER.......................  68  36  71  36 /  30  20  10   5
ANGEL FIRE......................  69  34  74  34 /  30  20  10   5
TAOS............................  79  44  83  41 /  10  10   5   5
MORA............................  72  47  80  48 /  40  20  10   5
ESPANOLA........................  84  47  89  47 /  10  10   0   0
SANTA FE........................  81  49  84  47 /  10  10   5   5
SANTA FE AIRPORT................  84  52  87  50 /  10  10   5   5
ALBUQUERQUE FOOTHILLS...........  85  59  89  58 /   5  10   0   0
ALBUQUERQUE HEIGHTS.............  87  61  91  61 /   5  10   0   0
ALBUQUERQUE VALLEY..............  89  55  93  55 /   5  10   0   0
ALBUQUERQUE WEST MESA...........  88  56  92  56 /   5  10   0   0
LOS LUNAS.......................  89  57  94  55 /   5  10   0   0
RIO RANCHO......................  88  58  92  58 /   5  10   0   0
SOCORRO.........................  90  57  96  58 /   5  10   0   0
SANDIA PARK/CEDAR CREST.........  79  45  81  44 /  20  10   5   5
TIJERAS.........................  84  56  88  54 /  10  10   5   0
MORIARTY/ESTANCIA...............  86  46  90  46 /  10  30   5   5
CLINES CORNERS..................  77  53  83  52 /  30  20  10   5
GRAN QUIVIRA....................  81  55  86  54 /  10  20  10   5
CARRIZOZO.......................  85  56  88  57 /  10  10   5   5
RUIDOSO.........................  76  55  81  57 /  20  20  20  10
CAPULIN.........................  76  48  85  48 /  30  40  10   5
RATON...........................  81  48  90  49 /  40  20  10   5
SPRINGER........................  79  49  89  51 /  40  30  10   5
LAS VEGAS.......................  77  52  84  52 /  40  30  10   5
CLAYTON.........................  77  59  91  60 /  20  30  10   5
ROY.............................  76  54  88  56 /  30  40  10   5
CONCHAS.........................  83  59  95  60 /  30  40  10   5
SANTA ROSA......................  84  61  95  61 /  20  30  10   5
TUCUMCARI.......................  83  64  98  64 /  20  30  10   5
CLOVIS..........................  80  60  91  61 /  20  30  10  10
PORTALES........................  81  60  92  61 /  20  30  20  10
FORT SUMNER.....................  87  61  98  62 /  20  30  10  10
ROSWELL.........................  86  62  97  62 /  10  20  10  10
PICACHO.........................  83  60  92  60 /  20  30  10  10
ELK.............................  77  58  86  57 /  30  30  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101-103-105-107.

FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING
FOR THE FOLLOWING ZONES...NMZ101>109.

&&

52/99
Hazardous weather outlook, May 21, 5:24 AM MDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 AM MDT MON MAY 21 2012

NMZ501>540-221200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
524 AM MDT MON MAY 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED DRY THUNDERSTORMS WILL BE POSSIBLE ALONG AND NEAR THE
CONTINENTAL DIVIDE AND THE RIO GRANDE VALLEY TODAY AND THIS
EVENING. STRONG MICROBURST WINDS WILL BE POSSIBLE WITH DANGEROUS
CLOUD TO GROUND LIGHTNING. FARTHER EAST...ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH SOME STORMS
POTENTIALLY BECOMING STRONG TO SEVERE EAST OF THE CENTRAL MOUNTAIN
CHAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN EXTENDED PERIOD OF REPETITIVE CRITICAL FIRE WEATHER CONDITIONS
WILL TAKE SHAPE TUESDAY THROUGH FRIDAY AS WINDS STRENGTHEN AND
DRIER AIR MOVES INTO NEW MEXICO. WEST SOUTHWEST WINDS WILL BE
STRONGEST ON WEDNESDAY WITH THE POTENTIAL FOR SOME DAMAGING WIND
GUSTS ALONG AND DOWNWIND OF HIGHER TERRAIN AREAS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST
FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACROSS THE EASTERN PLAINS OF NEW MEXICO ARE URGED TO
SUBMIT ANY REPORTS OF HAIL OR STRONG THUNDERSTORM WINDS TO THE
NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA
THE WEB AT WEATHER.GOV/ABQ.

52

In the hours before

Special weather statement, May 21, 1:07 PM MDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
107 PM MDT MON MAY 21 2012

NMZ526-539-211945-
EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS-
107 PM MDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN COUNTY THROUGH
145 PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ENCINOSO...OR ABOUT 23 MILES EAST OF
CARRIZOZO...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
LINCOLN COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3393 10552 3385 10523 3363 10538 3366 10557
TIME...MOT...LOC 1908Z 205DEG 12KT 3369 10547
Special weather statement, May 21, 1:48 PM MDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
148 PM MDT MON MAY 21 2012

NMZ527-528-212030-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-
148 PM MDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION AND
NORTHEASTERN COLFAX COUNTIES THROUGH 230 PM MDT...

AT 142 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF RATON...MOVING EAST AT 30
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...RATON...SUGARITE...SUGARITE
CANYON STATE PARK AND FOLSOM.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3679 10389 3683 10456 3700 10463 3701 10461
      3700 10396
TIME...MOT...LOC 1948Z 250DEG 26KT 3695 10449

SHY
Special weather statement, May 21, 2:24 PM MDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
224 PM MDT MON MAY 21 2012

NMZ523-524-533-539-212100-
CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY-GUADALUPE COUNTY-SOUTH
CENTRAL HIGHLANDS-
224 PM MDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN...SOUTHEASTERN
TORRANCE AND EXTREME SOUTHWESTERN GUADALUPE COUNTIES THROUGH 300 PM
MDT...

AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING LINE OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES
NORTHWEST OF ENCINO TO 10 MILES SOUTHWEST OF CORONAL. THIS LINE WAS
MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THE STORMS INCLUDE...ENCINO AND DURAN.

THE STORMS ARE NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER...
PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION.

&&

LAT...LON 3478 10534 3439 10522 3409 10536 3410 10567
      3476 10559
TIME...MOT...LOC 2023Z 259DEG 8KT 3433 10553

44
Special weather statement, May 21, 2:38 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
238 PM MDT MON MAY 21 2012

NMZ528-212115-
FAR NORTHEAST HIGHLANDS-
238 PM MDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MORA AND SOUTHERN
COLFAX COUNTIES THROUGH 315 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT TO CROSS I-25 14 MILES NORTH OF WAGON
MOUND...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
SOUTHERN COLFAX AND NORTHEASTERN MORA COUNTIES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3634 10461 3625 10446 3609 10456 3615 10482
      3624 10483
TIME...MOT...LOC 2038Z 271DEG 16KT 3620 10472
Special weather statement, May 21, 3:03 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT MON MAY 21 2012

NMZ523-524-533-539-212130-
CENTRAL HIGHLANDS-EASTERN LINCOLN COUNTY-GUADALUPE COUNTY-SOUTH
CENTRAL HIGHLANDS-
303 PM MDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN...SOUTHEASTERN
TORRANCE AND SOUTHWESTERN GUADALUPE COUNTIES THROUGH 330 PM MDT...

AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CORONA...MOVING SOUTHEAST AT 15 MPH.
OTHER STRONG THUNDERSTORMS WERE DEVELOPING BETWEEN CORONA AND VAUGHN.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF NORTHERN
LINCOLN COUNTY AS WELL AS HIGHWAY 54.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3474 10535 3476 10488 3431 10499 3395 10542
      3422 10579 3449 10557
TIME...MOT...LOC 2102Z 315DEG 16KT 3420 10554

KJ
Special weather statement, May 21, 3:06 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
306 PM MDT MON MAY 21 2012

NMZ515-528-212130-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
306 PM MDT MON MAY 21 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH 330
PM MDT...

AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CIMARRON...OR ABOUT 23 MILES NORTHWEST OF
SPRINGER...MOVING EAST SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...PHILMONT SCOUT RANCH AND
CIMARRON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR NORTHEASTERN NEW MEXICO.

&&

LAT...LON 3660 10483 3646 10473 3639 10494 3652 10506
      3660 10502
TIME...MOT...LOC 2106Z 289DEG 10KT 3652 10497

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:48 AM MDTSpecial Weather StatementABQChaves27 min
May 21, 2:18 AM MDTSpecial Weather StatementABQChaves27 min
May 21, 2:33 AM MDTSevere Thunderstorm WarningABQChaves42 min
May 21, 4:36 AM MDTFire Weather WatchABQCibola, McKinley, Rio Arriba, Sandoval, San Juan11 hr
May 21, 4:36 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more11 hr
May 21, 12:26 PM MDTSevere Thunderstorm WarningABQLincoln34 min
May 21, 1:02 PM MDTSpecial Weather StatementABQLos Alamos28 min
May 21, 1:07 PM MDTSpecial Weather StatementABQLincoln38 min
May 21, 1:30 PM MDTSevere Thunderstorm WarningABQLos Alamos, Rio Arriba, Sandoval, Santa Fe60 min
May 21, 1:48 PM MDTSpecial Weather StatementABQColfax42 min
May 21, 2:01 PM MDTSevere Thunderstorm WarningABQColfax59 min
May 21, 2:15 PM MDTSevere Thunderstorm WarningABQColfax, Union60 min
May 21, 2:24 PM MDTSpecial Weather StatementABQTorrance36 min
May 21, 2:38 PM MDTSpecial Weather StatementABQMora37 min
May 21, 3:00 PM MDTSevere Thunderstorm WarningABQColfax60 min
May 21, 3:03 PM MDTSpecial Weather StatementABQ27 min
May 21, 3:06 PM MDTSpecial Weather StatementABQColfax24 min
May 21, 3:14 PM MDTSevere Thunderstorm WarningABQColfax61 min
May 21, 3:29 PM MDTRed Flag WarningABQCibola, McKinley, Rio Arriba, Sandoval, San Juan29 hr
May 21, 3:29 PM MDTRed Flag WarningABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more56 hr
May 21, 3:31 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance59 min
May 21, 4:02 PM MDTSpecial Weather StatementABQSan Miguel43 min
May 21, 4:04 PM MDTSpecial Weather StatementABQSan Miguel41 min
May 21, 4:09 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel51 min
May 21, 4:11 PM MDTSevere Thunderstorm WarningABQColfax, Mora64 min
May 21, 4:11 PM MDTSevere Thunderstorm WarningABQGuadalupe34 min
May 21, 4:40 PM MDTSevere Thunderstorm WarningABQColfax, Harding, Mora65 min
May 21, 4:44 PM MDTSevere Thunderstorm WarningABQMora, San Miguel48 min
May 21, 5:06 PM MDTSevere Thunderstorm WarningABQSan Miguel54 min
May 21, 5:42 PM MDTSpecial Weather StatementABQQuay48 min
May 21, 5:47 PM MDTSpecial Weather StatementABQHarding28 min
May 21, 5:48 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Quay, San Miguel117 min
May 21, 5:54 PM MDTSpecial Weather StatementABQQuay51 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.